MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ

APPLIED MEDICAL RESOURCES CTF71, KII FIOS 12X150MM Z-THREAD, 6BX; GCJ
Model Number CTF71
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event device has been returned to applied medical for evaluation.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Procedure performed: "laparoscopic right nephrectomy and adrenalectomy." event description: this is a complaint from the market.(b)(4).Please refer to the complaint sheet for investigation.Cannula fractured.Report from the sales rep: duration of the surgery: 6 hours.During laparoscopic right nephrectomy and adrenalectomy, at the end of the surgery, the center of the cannula was fractured causing the distal part of the cannula to remain inside abdominal cavity.The customer confirmed the distal part of the cannula remained inside abdominal cavity by inserting the doctor's finger into incision and pushed it in the direction from abdominal cavity to abdominal wall.Then the customer removed it from patient with a kelly clamp.The patient's bmi is (b)(6) with large amount of subcutaneous fat and visceral fat.The inserted instrument(snake retractor) was used for pushing and holding organ such as kidney with a large amount of fat, using excessive force under the condition that the range of motion of tilting the trocar was too small due to large subcutaneous fat thickness.It was likely that the large excessive force was applied to the cannula.The customer acknowledged the cannula was fractured because of excessive force applied to the cannula due to the special procedure.Request: however, if the damaged area leads fragmentation, it is likely that a fragment remains inside abdominal cavity.The customer would like to know whether or not the damage area has any missing sections.Please include the answer to the question in the closing letter.Initial investigation report: the event unit was returned to us and visually inspected.The center of the cannula was fractured (fig.1).The damaged section of the distal end of the cannula matched the damaged section of the proximal side of the cannula in shape (fig.2).The unit will be returned to amr for further evaluation.(b)(4).Type of intervention: removed the fractured piece of the cannula from a patient with a kelly clamp.Patient status: "no patient injury.".
 
Additional Manufacturer Narrative
Additional information: added concomitant medical product used in this event.The event unit was returned to applied medical for evaluation.Visual inspection confirmed the complainant's experience of a fractured cannula.Based on the condition of the returned unit and the description of the event, it is likely that the reported event was caused by a combination of uneven wall thickness, which occurred during the injection molding process of the cannula, and prolonged lipid exposure.The probability and criticality of harm resulted from this failure have been evaluated and were found to be at an acceptable level.Applied medical continuously seeks to improve the form, function and ease of use of its products.As part of this process, applied medical has implemented process enhancements intended to further minimize the potential for this type of incident to occur.

Brand Name
CTF71, KII FIOS 12X150MM Z-THREAD, 6BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7007164
Report Number2027111-2017-02089
Device Sequence Number1601277
Product Code GCJ
UDI-Device Identifier00607915125035
UDI-Public(01)00607915125035(17)191201(30)01(10)1284672
Combination Product (Y/N)N
PMA/510(K) Number
K041795
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date12/01/2019
Device Model NumberCTF71
Device Catalogue Number101470688
Device Lot Number1284672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2017
Supplement Date Received by Manufacturer10/13/2017
Initial Report FDA Received Date11/07/2017
Supplement Report FDA Received Date11/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1